MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 6-0 S/A TF; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 6-0 S/A TF; SUTURE, ABSORBABLE, SYNTHETIC
Model Number D5890
Medical Device Problem Codes Break (1069); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Related files - 2210968-2022-04848, 2210968-2022-04849.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery on 6/1/2022 and suture was used.The suture caught and the suture broke during continuous suturing.Also the thickness of the suture was uneven.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 7/28/2022 h3 investigational summary: one empty open foil, one empty labeled winding former and several suture pieces of product code d5890 were returned to ethicon for analysis.Upon visual inspection of the sample received, the strand was observed with body fluids and broken in several pieces due to degradation process caused by exposure to environment.The product code d5890 contains an absorbable suture.As the package was received open, the time of exposed to the environment could not be determined and functional test cannot be performed.The foil was visually inspected, and excessive wrinkles and holes in cavity were observed.This condition contributed to degradation of the suture.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional h3 investigational summary: one empty open foil, one empty labeled winding former and several suture pieces of product code d5890 were returned to ethicon for analysis.Upon visual inspection of the sample received, the strand was observed with body fluids and broken in several pieces due to degradation process caused by exposure to environment.The product code d5890 contains an absorbable suture.As the package was received open, the time of exposed to the environment could not be determined and functional test cannot be performed.In addition the foil was not returned to evaluation.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related files - 2210968-2022-04848, 2210968-2022-04849.

Brand Name
VCL CT BRD UD 27IN 6-0 S/A TF
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14802646
Report Number2210968-2022-04850
Device Sequence Number4677307
Product Code GAM
UDI-Device Identifier10705031025769
UDI-Public10705031025769
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberD5890
Device Catalogue NumberD5890
Device Lot NumberMM5068
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2022
Supplement Date Received by Manufacturer06/30/2022
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown